Jump to content

Johnc86: New to the site/ Any advice greatly appreciate


Johnc86

Recommended Posts

Hi everyone, I'm sure a lot of people post here, so hopefully this doesn't get lost in the shuffle.  I appreciate it very much if you're reading this.

 

Ok, so I'll try to be a succinct as possible-  In may of 2012, I abruptly stopped taking an AD called viibryd.   I experienced numbness while on the med., and just overall had a very negative reaction to it, but ok, that happens from time to time.  I had been on meds for OCD for a number of years and once I stopped taking them, I felt back to normal within days.   Not this time.     Long story short, still have the numbness/lack of sensation (not in one specific area, just a general numbness), frequent diarrhea, muscle weakness, weird vision issues, and of course decreased sex drive.      So after seeing a number of different doctors, I'm seeing a naturopathic doc and and GI doc, and was wondering if there were any specific questions or areas I should touch upon?     Any advice would be greatly appreciated.   I feel like this is one of the few places where people wouldn't just dismiss my symptoms out of hand.

 

 

I will say that when the diarrhea stops and my stool firms up, I notice an across the board improvement with my symptoms.  There have been times, basically each time I try a new diet, where I feel much, much better, but it never lasts.   But the fact that I can feel so much better, even for a few days, gives me some hope.   But still... I'm basically totally lost here, so I'd love to hear any thoughts you may have.  Thanks so much!

 

John

Link to comment
  • Moderator Emeritus

Hi John,

Welcome to our forum and thank you for posting an introduction.

 

I'm sorry you are struggling with symptoms since stopping your medication.  You have been off it for over a year, so reinstatement is usually not advised at this stage.  How long were you taking Viibryd for?  What meds were you taking for OCD?  Did you start having symptoms as soon as you stopped the Viibryd, or later?

 

Stopping an SSRI medication suddenly can often cause withdrawal symptoms and for some people, they can last a long time.

 

Over the last year, would you say your symptoms have improved, got worse or stayed the same?

 

If you put a brief version of your drug and withdrawal history in your signature, it will help members to quickly understand your situation and be able to offer suggestions, instructions found here:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Constantly changing your diet might not be helping your recovery, our nervous systems need stability in order to recover.  Have a look at our symptoms and self care section for some ideas about how to manage symptoms as you continue to recover:

 

http://survivingantidepressants.org/index.php?/forum/8-symptoms-and-self-care/

 

You will find a lot of friendly helpful support here, please keep us updated of your progress.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Administrator

Welcome, John.

 

Since you're so long off Viibryd, you might find suggestions for coping with lingering post-withdrawal symptoms in our Symptoms and Self-care section.

 

It's interesting that you see a connection between your symptoms and your diet. Have you tried probiotics along with healthy eating?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thank you for taking the time to respond.  I was only on Viibryd for a little over 2 weeks, and I stopped rather abruptly.  I felt numbness as soon as I started, but when I stopped cold turkey it got worse.  I'm thinking it was possibly a serotonin overload?  (for lack of a batter phrase)    They symptoms either appeared, or got worse, after I stopped the Viibryd.

 

Over the last year, I would say the symptoms have gotten better... or at least some of them have gotten better.   Brain fog was a huge issue and would get much worse after I ate, that's gotten better over the past few months.  It could also be attributed to probiotics.  Diet always played a role, I just could never find the right answer.  Sugar seems to make the symptoms worse,  but other than that it was hard to find a clear correlation to any specific food.   I saw a naturopath who thought it could be Candida, but my current doc is not buying it.    I've cleaned up my diet, that could also be why I'm feeling a bit better.  

 

I've read quite a few people here complain about inability to loose weight, no matter what they ate, and I'm in the same boat currently.  I didn't know if anyone had any luck with a GI doctor. 

 

Sorry for rambling... this post is kinda all over the place.

Link to comment
  • Administrator

Some people have adverse reactions to antidepressants very quickly, and the nervous system changes persist after quitting.

 

This isn't a serotonin overload per se, but the way the drug acted on your system, plus withdrawal effects.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy